MAUDE Adverse Event Report: CONMED UTICA FRAZIER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CONMED UTICA FRAZIER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Catalog Number 0033100
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During incoming inspection, the distributor rejected this device, 0033100, surgical suction instrument, 10fr w/control vent & obturator, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received 40 of item 0033100 in unopened original packaging.Performed a visual inspection of the device, there were signs of a potential breach.10 of the devices had visible breaches where the item had poked through the heat seal.Performed a functional inspection; the devices were dye leak tested which indicated that the packaging of 6 more devices had insufficient heat seal on the packages and caused a leakage.However, the remaining 24 packages had no leakage at all.Root cause cannot be determined, however, based upon evaluation of the device and ifu; a possible cause of this event could be that the packages were improperly sealed.A two-year lot history review shows a total of 16 devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 34 reports, regarding 114 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
FRAZIER
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20852342
Report Number1320894-2024-00416
Device Sequence Number8040090
Product Code GCX
UDI-Device Identifier30653405000123
UDI-Public(01)30653405000123(17)271211(10)202212121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number0033100
Device Lot Number202212121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic